MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA23
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Transvalvular Pressure Gradient Increased (4854)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of an early explant of a crown bioprosthesis cna23 occurred on (b)(6) 2024 due to aortic stenosis.Additional indications for the re-do procedure were ascending aorta as well as aortic annulus dilation.As reported, the valve had been implanted on (b)(6) 2020 through ministernotomy due to severe aortic stenosis.At the time of initial surgery the heart was found enlarged in all four chambers and the aortic native valve appeared severely compromised by calcification.The ascending aorta was measured at 41 mm, so it was decided not to replace it.Based on the information received, at the time of the re-do surgery the heart was found enlarged and the ascending aorta severely dilated.The aorta was completely sectioned, and severe aortic annulus dilation was observed.A biological prosthesis from a different manufacturer was implanted (st jude freestyle size 23) in combination with dacron tube size 26 and size 28 without reported complications.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release."the manufacturer was informed that the device will not be returned for evaluation.Consequently, no further investigation of the involved prosthesis can be performed.The manufacturer is continuing to follow up to obtain additional details related to the patient's clinical history and conditions.A follow-up report will be submitted upon receipt of any new information.
 
Additional Manufacturer Narrative
Updated fields: a4, b4, b7, g3, g6, h2, h6, h11.Corrected fields: g2.Since the device was not returned for analysis, further investigation on the device could not be performed.However, from the manufacturing documents review, no deficiencies were noted.The patient¿s medical records were shared with the manufacturer as part of the ongoing investigation.Analysis of the submitted data revealed that all transthoracic echocardiograms performed during follow-up assessments post-implantation consistently demonstrated progressive increases in transvalvular velocity and pressure gradients.These findings raised suspicion of a patient-prosthesis mismatch (ppm) as early as 2021¿a recognized risk factor for premature structural valve deterioration (svd).The diagnosis of ppm was definitively confirmed in 2024 during the surgical evaluation preceding the crown valve explantation.Additionally, the patient has a history of essential thrombocythemia, a hematologic disorder known to affect coagulation and elevate the risk of both thrombotic and hemorrhagic events.In conclusion, it is reasonable to attribute the reported valve stenosis, which necessitated the crown valve explantation, primarily to the identified patient-prosthesis mismatch.However, the potential contributory role of the patient¿s underlying hematologic condition cannot be excluded.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key21641349
Report Number3004478276-2025-00128
Device Sequence Number7662258
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)241130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight53 KG